CSN Login
Members Online: 13

erbatux, anyone on this chemo?need info

buttons1's picture
buttons1
Posts: 22
Joined: Feb 2011

erbatux, i hope im spelling that right? anyway nasty stuff.. my brother is on it, he is so sick, anyone out there have stage 4 and need some answers,i need some advic. involveing his care. thank you

IIIBinSouthDakota
Posts: 2
Joined: Feb 2011

wow, I wish I could help, this is one of the drugs they want me to start his coming Monday (2/7) and i am STRUGGLING so very hard to decide if I will do chemo again. I was diagnosed with Stage IIIb colorectal cancer in July of 2009; had chemo and radiation from September through February and in October 2010 after PET scan found it had metastasized to my liver and had a partial hepatectomy at Mayo in early December. I don't know if I can handle the chemo again after the last time :( and now that I hear about your brother it is swaying me to decide not to. I truly don't know if it will help and/or if I can physically and mentally handle it. I feel small as I know there are many out there going through so very much more, but this is where I am at this moment.

herdizziness's picture
herdizziness
Posts: 3388
Joined: Apr 2010

I would beg you not to make your decision about whether to try a chemo by what buttons1 has stated, he hasn't been attending his brother's onc visits according to him because he works full time, his brother according to him hasn't really spoken to his own onc,because his once doesn't tell him much, and that his brother doesn't say much about what his onc says because he holds his feelings in and is very quiet, so it's very hard to blame the Erbitux as all his brother's problems without actually hearing from the brother or the oncologist.
buttons1 also stated that the Onc stated "that the diarrhea and vomiting had nothing to do with the chemo"
We have all heard about a rash that Erbitux can cause, and many have had that rash, but there are countermeasure medicines for that. The sores on the body of his brother that buttons1 speaks about (please note though, I've only been on here for a year) I really haven't heard that on this forum before, so you have to consider that a rarity. (I've heard about mouth sores, but again, there are countermeasures to combat that).
Please talk to you onc a little more, ask him more questions about the AVERAGE persons side effects and go from there with your decision.
My own opinion, I would at least try it, and if then I decided I couldn't handle it any more I would stop. But that's me, and I of course would respect any decision that you choose to make concerning your own body. I'm just asking that you don't make your decision based on ONE PERSON'S experience with his brother.

PhillieG's picture
PhillieG
Posts: 4659
Joined: May 2005

I have been on Erbitux for the better part of 4 years. It has worked fantastic for me. There are side effects but they tend to be more in the line of skin issues like a rash (I take minocyclin for it, others take other antibiotics) and I also get very dry cracked skin on hands and feet that is hard to make go away even with creams. I do not have the nausea or diarrhea like I had when on the regular chemo. It's sort of "Chemo Lite" in a way. It's done a very good job of keeping the spots that I get in my lungs under control.

I would definitely consider trying it at least.
I doubt I would be here if I had not taken it.
-phil
PS: your link to an article on the http://www.internalmedicinenews.com site did not come through if you were trying to post one.
ALSO - VERY IMPORTANT - Check the date of articles you might be reading, the data is usually way behind the real-life results

buttons1's picture
buttons1
Posts: 22
Joined: Feb 2011

the erbatux is showing good results with my brothers psa reading, we did not know anything about this chemo until he started it 5 weeks ago, we are praying it works. allthough he has bad sores[ they call it acne] ha! it is sores.. and we are taking it one day at a time. please dont give up you need a sister like me, im driven and well my brother is a fighter.. you and he are at the same stage 4? and diagnosted the same time. .did you have colon surgury? you and my brother should talk.. please lets keep in touch. i will keep you in my prayers in south dakota. do you have a good support team family? please keep up the fight. buttons1

pattyspals's picture
pattyspals
Posts: 12
Joined: Feb 2011

I had this drug at one point leading up to my surgery but I could not handle it for long as it made me break out in a major rash, thinned my hair really bad and then started to bleed on top of my head. I hope I have not sacred you but it was very hard on me. Not saying it is hard on everyone but it's a doozy....

Patty

ktlcs's picture
ktlcs
Posts: 360
Joined: Jan 2010

Hubby was on Erbitux, rash was the most difficult part. Dr prescibed doxycycline and it cleared up sustantially after that he managed it very well

Kathy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network